Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 363, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 8, 2011, 2:11 PM EDT for Blount County, Knox County, Sevier County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2011, 2:11 PM EDT (18:11 UTC)
- Expired
- Aug 8, 2011, 3:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Blount County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2773 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 1:49 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 8, 1:49 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 149 PM EDT MON AUG 8 2011 .AVIATION...CONVECTION FIRING THIS AFTERNOON IN ASSOCIATION WITH A WEAK IMPULSE. ATMOSPHERE SUFFICIENTLY MOIST/UNSTABLE FOR STRONG STORM DEVELOPMENT. TRIED TO KEEP FORECAST SIMPLE AND PLACED A VICINITY THUNDER GROUP IN FOR THE AFTERNOON WITH LATER TIMING FOR TRI. SHOULD BE AN ACTIVE FORECAST PERIOD AS UPPER TROUGH SHIFTS EAST TOWARD THE TENNESSEE VALLEY LATER TONIGHT. IT IS POSSIBLE THAT WEAKENING CONVECTION WILL BUILD ACROSS THE SITES AROUND 06-07Z WITH AN OUTFLOW BOUNDARY SO INCLUDED AN OVERNIGHT PERIOD WITH VCNTY THUNDER. PERHAPS THE NEXT ACTIVE PERIOD WILL BE EARLY IN THE DAY AS THE MAIN COMPLEX OF STORMS BUILDS ACROSS EAST TENNESSEE SO APPLIED A PREVAILING THUNDER GROUP FOR THE LAST FOUR TO SIX HOURS OF THE TAF. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Aug 8, 5:00 AM EDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT MON AUG 8 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT (400 AM CDT) MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN ORGANIZED COMPLEX OF THUNDERSTORMS FROM THE MID MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE INTO THE SOUTHERN APPALACHIAN REGION THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING THE POSSIBILITY OF DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ORGANIZED COMPLEX OF THUNDERSTORMS FROM THE MID MISSISSIPPI RIVER VALLEY IS EXPECTED TO MOVE INTO THE SOUTHERN APPALACHIAN REGION ON TUESDAY. THIS SYSTEM WILL AGAIN BRING THE POSSIBILITY OF DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. A STRONG COLD FRONT WILL MOVE THROUGH THE SOUTHERN APPALACHIAN REGION ON SATURDAY...BRINGING THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND AGAIN ON TUESDAY. DMG
In the hours before
Special weather statement, Aug 8, 12:51 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1251 PM EDT MON AUG 8 2011 TNZ067-068-083>086-081730- LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-ROANE TN- 1251 PM EDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE...MEIGS...MCMINN... LOUDON...ROANE AND RHEA COUNTIES UNTIL 130 PM EDT... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF DECATUR...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SWEETWATER...TEN MILE...MURRAY STORE AND NIOTA.
Special weather statement, Aug 8, 12:53 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1253 PM EDT MON AUG 8 2011 TNZ035-036-067-068-081730- ANDERSON TN-LOUDON TN-MORGAN TN-ROANE TN- 1253 PM EDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...EXTREME WESTERN ANDERSON...LOUDON AND ROANE COUNTIES UNTIL 130 PM EDT... AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF WARTBURG...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WARTBURG... HARRIMAN...OAKDALE...DEARMOND AND PETROS.
Special weather statement, Aug 8, 1:39 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM EDT MON AUG 8 2011 NCZ060-061-TNZ068-071-072-086-087-102-081830- BLOUNT SMOKY MOUNTAINS TN-CHEROKEE NC-CLAY NC-EAST POLK TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 139 PM EDT MON AUG 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN POLK...BLOUNT...MONROE... LOUDON...CLAY AND CHEROKEE COUNTIES UNTIL 230 PM EDT... AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF MADISONVILLE TO 9 MILES NORTHEAST OF DUCKTOWN...AND MOVING EAST AT 25 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...MURPHY...ANDREWS... HAYESVILLE...GREENBACK...VIOLET...TARIFFVILLE...HIAWASSE DAM... UNAKA...CITICO BEACH...CITICO...TALASSEE...HAPPY VALLEY...MARBLE AND CADES COVE. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 1:29 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more | 61 min |
| Aug 8, 1:50 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, McMinn, Monroe, Polk | 55 min |
| Aug 8, 2:29 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Jefferson, Knox, Sevier and 1 more | 61 min |
| Aug 8, 3:02 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 58 min |
| Aug 8, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson | 60 min |
| Aug 8, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene, Unicoi, Washington | 63 min |
| Aug 8, 4:25 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Hancock, Hawkins, Union | 65 min |
| Aug 8, 5:12 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 48 min |
| Aug 8, 5:42 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 63 min |
| Aug 8, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Scott, Union | 45 min |
| Aug 8, 6:43 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Sevier | 62 min |
| Aug 8, 7:43 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 32 min |
| Aug 8, 3:45 PM EDT | Severe Thunderstorm Warning | MRX | Wise, City of Norton | 60 min |
| Aug 8, 4:50 PM EDT | Severe Thunderstorm Warning | MRX | Russell, Scott, Wise, City of Norton | 55 min |
| Aug 8, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Cherokee, Clay | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.